MAUDE Adverse Event Report: Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator

Nalu Medical, Inc Nalu Neurostimulation System; Peripheral Nerve Stimulator
Model Number 71019
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The nalu sales representative (rep) reported that a defective implantable pulse generator (ipg) was discovered during perm implant.After the leads were placed and tested, impedance and paresthesia mapping were good.Moved on to tunnel the leads.After leads were tunneled, moved on to hooking up the ipg and leads.Impedance check did not clear on contact b4.Physician wanted to give ipg a depth test with therapy disc to see if there were any other issues with the ipg.During the pocketing procedure physician noticed what looked like a piece of wire protruding from the tail of the ipg.Upon closer inspection, there was in fact wire hanging out of the tail.The physician and nalu rep both agreed that this ipg should not be utilized due to the bad impedance reading on contact b4 and the wire protruding from the tail of the ipg.A new ipg was used to complete the case.There was no reported patient harm or injury.
 
Additional Manufacturer Narrative
After conducting a post-acquisition, retrospective review of nalu peripheral nerve stimulation complaint records, boston scientific determined that this event meets mdr reporting criteria.The following mdr information is being submitted as part of capa investigation pcar42.The reported device was returned for evaluation.Visual inspection found that there is an exposed wire poking out of a slice in the connector boot.On the opposing side, there is a similar slice facing the same direction, as well as a slice near the pushing tool port.The damage to the connector boot appears to have been done with an object akin to forceps or scissors.The device was likely damaged during surgery due to components that are sensitive to handling with surgical tools.

Brand Name
Nalu Neurostimulation System
Common Device Name
Peripheral Nerve Stimulator
Manufacturer (Section D)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008 -724
Manufacturer (Section G)
Nalu Medical, Inc
2320 faraday ave
suite 100
carlsbad CA 92008 -724
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008--724
MDR Report Key50840744
Report Number3015425075-2026-00686
Device Sequence Number18657071
Product Code GZF
UDI-Device Identifier00812537036441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/02/2025
Device Model Number71019
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown